Alert archive / Florida / Coastal Flood Statements in 2014
Coastal Flood Statement 1, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Apr 29, 2014, 11:06 PM EDT for Miami-Dade County, Florida. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2014, 11:06 PM EDT (03:06 UTC)
- Expired
- Apr 30, 2014, 12:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 9 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 3.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1257 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
914 WHUS42 KMFL 300306 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1106 PM EDT TUE APR 29 2014 FLZ173-301115- /O.NEW.KMFL.CF.S.0001.140430T0306Z-140430T1600Z/ COASTAL MIAMI DADE- 1106 PM EDT TUE APR 29 2014 ...MINOR COASTAL FLOODING POSSIBLE ON BAY SIDE OF MIAMI BEACH AROUND HIGH TIDE... * COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR CYCLE COMBINED WITH HIGHER WATER LEVELS FROM PERSISTENT SOUTHEAST FLOW WILL CAUSE MINOR TIDAL FLOODING ON THE BAY SIDE OF SOUTH BEACH. * TIMING...MOSTLY LIKELY NEAR HIGH TIDE WHICH IS AROUND 10 AM. * IMPACTS...MINOR INUNDATION AT THE MOST SENSITIVE LOCATIONS...PARTICULARLY ALONG WEST AVENUE BETWEEN 7TH AND 9TH STREET ON SOUTH BEACH. $$ KONARIK
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Apr 29, 9:43 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 29, 9:43 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 943 PM EDT TUE APR 29 2014 .UPDATE... THE LATEST GRIDDED FORECAST PACKAGE HAS BEEN UPDATED THIS EVENING TO REFLECT RECENT OBSERVATIONS AROUND THE LOCAL AREA. THE SHOWERS AND STORMS THAT DEVELOPED EARLIER THIS AFTERNOON AROUND THE LAKE REGION HAVE DISSIPATED WITH ONLY SOME LINGERING ACTIVITY JUST NORTH OF THE LAKE ACROSS CENTRAL FLORIDA. OTHERWISE...QUIET CONDITIONS ARE EXPECTED TONIGHT. && .PREV DISCUSSION... /ISSUED 802 PM EDT TUE APR 29 2014/ AVIATION... VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS. SOUTHEASTERLY FLOW SHOULD REMAIN AT AROUND 10 KNOTS AT ALL EAST COAST SITES THROUGH THE NIGHT WITH HIGH PRESSURE REMAINING ACROSS THE WESTERN ATLANTIC AND A COLD FRONT APPROACHING THE CENTRAL GULF OF MEXICO. WINDS SHOULD INCREASE WEDNESDAY AFTERNOON WITH A TIGHTENING PRESSURE GRADIENT. A FEW SHRAS MAY BE POSSIBLE ACROSS THE ATLANTIC WATERS OVERNIGHT BUT KEPT ANY MENTION OUT OF TAFS FOR NOW. PREV DISCUSSION... /ISSUED 258 PM EDT TUE APR 29 2014/ DISCUSSION...A MASSIVE TROUGH/CLOSED LOW CONTINUES ACROSS THE NATION'S MID SECTION WITH SLIGHT RIDGING ACROSS SOUTH FLORIDA. IN BETWEEN THESE FEATURES HAS BEEN SEVERE WEATHER ACROSS THE DEEP SOUTH, BUT RIDGING AND RATHER DRY AIR ALOFT HAS BEEN KEEPING THE WEATHER DRY ACROSS MOST OF SOUTH FLORIDA. HOWEVER, SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED ACROSS THE INTERIOR WITH EVEN A FEW SHOWERS ALONG THE PALM BEACHES. EXPECT THE CONCENTRATED ACTIVITY TO BE ACROSS THE LAKE OKEECHOBEE REGION THIS AFTERNOON INTO EARLY THIS EVENING BEFORE ACTIVITY WANES WITH THE LOSS OF DAYTIME HEATING. THE NEXT COUPLE OF DAYS LOOKS TO BE RATHER UNCHANGED, THOUGH THERE WILL BE MORE HIGH LEVEL CLOUDINESS STREAMING OVERHEAD FROM THE NW. CONVECTION EACH DAY WILL FOCUS OVER THE INTERIOR. HAVE INCLUDED SLIGHT CHANCE POPS ALONG THE ATLANTIC COAST ON THE SE BREEZE AS WE JUST CANNOT RULE OUT SOME ACTIVITY DEVELOPING OVER THE ATLANTIC AND MOVING ONSHORE...AS OCCURRED TODAY ALONG THE PALM BEACH COUNTY COAST. LATE IN THE WEEK A WEAKENING COLD FRONT APPROACHES FROM THE NORTHWEST SATURDAY. THE LATEST MODEL TRENDS IS FOR THE BOUNDARY TO BECOME DIFFUSE NEAR THE LAKE OR EVEN OVER CENTRAL FLORIDA AND NOT GETTING A PUSH SOUTH UNTIL MONDAY. EARLIER MODEL RUNS SHOWED MORE OF A SOUTHWARD PUSH. DID NOT CHANGE THE EXTENDED FORECAST BUT IF CURRENT TRENDS CONTINUE, TSTORM CHANCES WILL NEED TO BE INCREASED SUNDAY AND POSSIBLY MONDAY. MARINE...SE WINDS OF 10-15 KT WILL PREVAIL OVER THE NEXT FEW DAYS ALONG WITH CORRESPONDINGLY LOW SEAS. A NORTHEAST SWELL FROM A DISTANT LOW PRESSURE OVER THE OPEN ATLANTIC IS FORECAST TO ENTER THE LOCAL ATLANTIC WATERS ON THURSDAY AND CONTINUE THROUGH WEEK'S END, WITH NWPS SHOWING SWELL HEIGHTS PEAKING AT 3-4 FT OFF THE NORTHERN PALM BEACH COAST ON FRI BEFORE SLOWLY SUBSIDING. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 86 77 85 / 10 10 10 20 FORT LAUDERDALE 79 88 79 86 / 10 10 10 20 MIAMI 78 88 78 87 / 10 10 10 20 NAPLES 74 89 74 88 / 10 10 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...30/KOB LONG TERM....57/DG
Hazardous weather outlook, Apr 29, 8:46 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 846 PM EDT TUE APR 29 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 010100- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 846 PM EDT TUE APR 29 2014 ...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE ATLANTIC BEACHES TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR THUNDERSTORMS WILL REMAIN EACH AFTERNOON THROUGH THE REMAINDER OF THE WEEK...MAINLY ACROSS THE INTERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:10 PM EDT | Special Weather Statement | MFL | Hendry | 50 min |
| Apr 30, 3:59 PM EDT | Special Weather Statement | MFL | Glades, Hendry | 46 min |
Nearby
Coastal Flood Statements in Florida, 2014Every coastal flood statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.